Is there a possible link between the Pfizer and Moderna vaccines and myocarditis?

0
15


Dubai, United Arab Emirates (CNN)– Vaccine consultants at the US Centers for Disease Control and Prevention say there is a high number of heart disease cases among young people, mostly males, who have recently received their second doses of the Pfizer and Moderna vaccines. against covid-19.

The Centers for Disease Control and Prevention says reports of the disease are “rare” and that “most patients who received care responded well to the medication and felt better quickly.”

The new report comes as the Israeli Ministry of Health finds “a possible link” between the second dose of the “Covid-19” vaccine and myocarditis, which is most common in males between the ages of 16 and 30.

A report from the Centers for Disease Control and Prevention’s Advisory Committee on Immunization Practices noted that within 30 days of receiving the second dose of both Pfizer and Moderna vaccines, there were more cases of myocarditis/pericarditis observed. In people aged 16 to 24 years.

The CDC stated on its website that the benefits of the “Covid-19” vaccine outweigh the known and potential risks, including “the risk of developing myocarditis or pericarditis,” which is swelling of the tissues surrounding the heart.

The agency added that it was “actively monitoring these reports, by reviewing medical data and records, to learn more about what happened and to see if there was any connection to the coronavirus vaccine.”

These cases occurred mostly among male adolescents and young adults, aged 16 and over. They usually occur within several days after vaccination, and especially after the second dose of the vaccine, according to the CDC.

The agency advises people to look for certain symptoms after vaccination against “Covid-19”, such as chest pain, shortness of breath, and heart palpitations.

The myocarditis assessments come at a time when the Biden administration has been encouraging young people to receive the vaccine to protect themselves and others.

There is concern that the president’s efforts may be hampered by parental concerns about the risk of developing myocarditis after vaccination.

Medical groups such as the American Academy of Pediatrics and the American Heart Association say that even if there is a very small risk of developing myocarditis after vaccination, the risk of complications from “Covid-19″ is greatly outweighed by it.

Centers for Disease Control and Prevention officials have not communicated directly with the public about any potential risk of myocarditis from receiving the vaccine.

The CDC declined CNN’s request to speak with an expert, instead releasing a statement from the spokesperson.

According to the statement, agency spokesman Jason MacDonald said: “In early May, the CDC received reports of cases of myocarditis and pericarditis, which were reported in the United States, after receiving mRNA vaccines against Covid-19. -19”.

“Because of the risk of COVID-19 infection in adolescents, the CDC continues to recommend the importance of vaccinating adolescents aged 12-17 years,” he added.

Pfizer spokeswoman Jerica Bates said the company is aware of reports of myocarditis, and its link to the vaccine has not been determined. “With so many people vaccinated so far, the risk-benefit profile of the vaccine remains positive,” she added.

A Moderna spokesperson did not respond to a request for comment.

Monitoring of myocarditis early in the introduction of the vaccine

In February, Israeli doctors reported the case of a 19-year-old who was hospitalized with myocarditis, five days after receiving his second dose of the coronavirus vaccine.

The case was first reported by The Jerusalem Post, and details of the article were confirmed to CNN by Natan Applebaum, CEO of Terem, a chain of Israeli emergency clinics, where the man received care.

In March, the US Department of Defense began receiving reports of myocarditis among vaccinated military patients, according to Military.com.

There were 14 reports as of April 23, according to the site.

Pentagon spokesmen did not respond to CNN’s inquiries.

And in April, Spanish doctors published a report in a medical journal on the case of myocarditis of a 39-year-old doctor, who was suffering from underlying health problems after his second dose of the “Covid-19” vaccine.

In the United States, there are “relatively few reports” of post-vaccination myocarditis.

If anything goes wrong after receiving a vaccine in the United States, doctors and patients are encouraged to speak to the Vaccine Adverse Adverse Reporting System, a database operated by the CDC and the US Food and Drug Administration.

Once the problem is reported, experts have to look at the reports one by one to see what happened to the patient.

Thus, biostatisticians and epidemiologists have to determine whether these diseases are related to the vaccine or if it was just a coincidence.

The number of times this event occurred in people after receiving the “Covid-19” vaccination compared to unvaccinated people, of the same age group.

A review of seven healthy adolescents with myocarditis after being vaccinated against “Covid-19”

In a comment published last week in the Journal of Pediatrics, 7 cases of myocarditis in adolescent males, after being vaccinated against “Covid-19”, were reviewed.

The authors concluded, “There are some concerns regarding this case series that may indicate a link between the vaccine and myocarditis.”

“There are some suggestions that the link might be real, but it’s not yet definitive,” Dr. Sean O’Leary, a co-author of the comment, told CNN.

Dr. O’Leary, a pediatric infectious disease specialist at the University of Colorado Medicine, and Dr. Yvonne Maldonado, a pediatric infectious disease specialist at Stanford Medicine, explain that there are several reasons why a link exists.

The seven cases of males between the ages of 14 and 19 had some features in common.

All patients developed symptoms within four days after receiving the second dose of the “Covid-19” vaccine from Pfizer.

“The consistent timing of symptom onset in the seven cases, after receiving the second dose, indicates a uniform biological process,” O’Leary and Maldonado wrote.

The patients had chest pains and five of them had a fever. All of them were taken to hospital for two to six days, knowing that they responded to the medications quickly.

The two doctors said: “While the authors note that a link between vaccination and myocarditis has not been demonstrated, the temporal association of these cases with vaccination, as well as the striking similarity in clinical and laboratory presentations increase the possibility of such a relationship.”

Myocarditis statistics from Israel

And the Israeli Ministry of Health issued the most detailed analysis to date of cases of myocarditis after the Pfizer vaccination.

In a press statement on June 2, the ministry reported 27 cases of myocarditis after the first dose of the vaccine out of 5.4 million vaccinated recipients, and 121 cases after the second dose of nearly 5 million vaccinated recipients.

The statement explained: “So far, this phenomenon has been reported mainly among young people, especially those aged 16-19 years, usually after the second dose of the vaccine.”

“Most cases are hospitalized for up to 4 days only and 95% of them are defined as mild illness,” he added.

The statement also stated: “There is a possibility of an association between receiving a second dose of the vaccine and the onset of myocarditis in young people aged 16-30 years, and the association is stronger in young people aged 16-19 years than in other ages. age. In most cases, it’s a mild illness and goes away within a few days.”

Israeli health officials have not determined how common myocarditis is among the vaccinated people compared to the rest of the population.

After a “prolonged discussion”, Israeli health experts decided on June 1 to allow 12-15-year-olds to be vaccinated, noting that the risks of complications from “Covid-19” are higher than the risks of receiving the vaccine.





LEAVE A REPLY

Please enter your comment!
Please enter your name here